MAUDE Adverse Event Report: OSCOR INC. ANGIODYNAMICS SAFESHEATH ULTRA LITE; INTRODUCER, CATHETER, PRODUCT CODE: DYB

OSCOR INC. ANGIODYNAMICS SAFESHEATH ULTRA LITE; INTRODUCER, CATHETER, PRODUCT CODE: DYB
Model Number VI7
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
During the procedure, the sheath broke into pieces when the catheter was advanced through the sheath.The wing of the sheath remained intact and the orange and clear part of the introducer broke into 2 to 4 pieces.This required the physician to carefully remove all the pieces to ensure none are left inside of the patient.The procedure was completed successfully and the patient did not experience any adverse effects or require medical intervention.Procedure was completed with another introducer.No additional information available.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 2.B4, d1, d4, g3, g6, h2, h10, h11 correction: d1: corrected brand name to angiodynamics safesheath ultra lite correction: d4: corrected model & catalog number from v17 to vi7 (should be roman numeral's) oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
The device was used for treatment.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure (adelante-s introducer sheath in process and final inspection) overmolded sheath: visual inspection: verify hub to be smooth, no cracks, sinking or unfilled areas, and check for fm verify hub shape as per drawing.Check for excessive flash (maximum allowable limit is 0.75 mm2).Using 10x microscope, look down into hub for irregularities.Verify smooth transition between sheath and hub on inside of hub.Verify one of the score lines of the sheath is aligned with the break line of the hub (handle).Break and peel test: manually break the sheath and hub and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.Strength test: using samples from break and peel test, use force gauge to determine the strength of the introducer sheath hub and side tube joint by placing the broken and peeled sheath hub and side tube in opposing pull tester clamps.Pull at a rate of 20 in/min until joint completely separates.The peak force at separation shall be > 3.37 lbf (15n).Per ifu, angiodynamics ssu lite: withdraw sheath from the vessel.Then remove the sheath by sharply snapping the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ANGIODYNAMICS SAFESHEATH ULTRA LITE
Common Device Name
INTRODUCER, CATHETER, PRODUCT CODE: DYB
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor 34683 1816
MDR Report Key11924302
Report Number1035166-2021-00054
Device Sequence Number948577
Product Code DYB
UDI-Device Identifier25051684026267
UDI-Public25051684026267
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K073100
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Model NumberVI7
Device Catalogue NumberVI7
Device Lot NumberDP-12450
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer09/15/2021
09/30/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date09/16/2021
09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1